Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Feb 14, 2000, 4:05 PM MST for Bonneville County, Caribou County, Idaho. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2000, 4:05 PM MST (23:05 UTC)
- Expired
- Feb 14, 2000, 5:10 PM MST
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 89 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 4:10 PM MST | Thunderstorm Wind 60 E | Bancroft, ID | One wheel line irrigation system damaged. |
| Feb 14, 4:25 PM MST | Tornado F1 | Cotton, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 142305 SVRPIH IDC019-029-150010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 405 PM MST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO CARIBOU COUNTY IN SOUTHEASTERN IDAHO * UNTIL 510 PM MST * AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM A LINE OF STORMS FROM NEAR IDAHO FALLS TO POCATELLO... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESTERFIELD AT 415 PM SODA SPRINGS AT 425 PM PALISADES DAM AT 425 PM STRONG GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY THIS STORM. VP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 2:55 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 14, 2:55 PM MST, 1 hour 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 255 PM MST MON FEB 14 2000 INITIAL BAND OF MOISTURE IS MOVING OUT WITH SOME CLEARING ASSOCIATED WITH THE END OF THE WARM ADVECTION. ANOTHER CLOUD BAND ASSOCIATED WITH THE SURFACE COLD FRONT IS CROSSING CWA. MAIN TROF TO PASS OVER CWA SOMEWHAT AFTER 00Z THIS EVENING WITH COLD ADVECTION STARTING AT THAT TIME. TIME SERIES FROM SEVERAL SITES SHOW GOOD OMEGA SPIKE NEAR 00Z. EXCELLENT JET SUPPORT TO ACCOMPANY S/WV TODAY WITH 100+KT H3 JET TO OUR SOUTH WITH BEST DIVERGENCE ALOFT...DYNAMICS AND INSTABILITY FALLING SQUARELY OVER SE IDAHO LATER THIS AFTERNOON. UNSTABLE LAPSE RATES TO ACCOMPANY THESE DYNAMICS WITH COLD POOL ALOFT. CHANCE OF THUNDERSTORMS STILL A POSSIBILITY. SNOW/RAIN TURNING MORE CONVECTIVE THIS EVENING EXPECT LOCAL VERY HEAVY SNOW SHOWERS WITH THIS PATTERN. ALSO INCREASING WINDS AS THE COLD ADVECTION MOVES IN AND STRONG 700 MB WINDS MIX DOWN WITH THE COLD FRONT. AFTER THE MAIN TROF PASSES THE UPPER LEVEL FLOW GOES MORE ZONAL WITH ENOUGH MOISTURE AND DYNAMICS FOR A CHANCE OF PRECIP OVER THE FORECAST AREA THE REMAINDER OF THE PERIOD. COLD FRONT JUST ENTERING CWA FROM THE WEST AT THIS TIME WITH SEVERAL EMBEDED THUNDERSTORMS. SEVERE THUNDERSTORM WARNING JUST OUT FOR STORMS ASSOCIATED WITH FRONT. WIND ADVISORY OUT FOR ZONES 17/20/21/22. POSSIBLE VERY STRONG GUSTS WITH TSTMS. ALDEN BYI 37/44/30/43 7433 .KSFX WSR-88D...OPERATIONAL...VCP 21. .PIH...WIND ADVISORY FOR ID ZONES 17/20/21/22. PLEASE REFER TO BOIWSWPIH FOR FURTHER DETAILS. PIH EE 036/045 025/044 020 09+43 IDA EE 033/043 023/041 020 09+43
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:53 PM MST | Severe Thunderstorm Warning | PIH | Blaine, Minidoka, Power | 47 min |
| Feb 14, 3:26 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 49 min |
| Feb 14, 3:46 PM MST | Tornado Warning | PIH | Power | 34 min |
| Feb 14, 3:52 PM MST | Tornado Warning | PIH | Bannock | 33 min |
| Feb 14, 3:57 PM MST | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.